Took the first 5 days of the Chantix starter pack. Day 5 had a normal day, took the am dose at same time as I took the others. 13 hrs later, had the most severe vertigo attack with extreme vomiting. Full stroke work up negative. Stopped taking the medicine. Took this medication 3 yrs ago for months and never had this reaction. Should I blame the Chantix for the vertigo episode since everything else was ruled out clinically
Chantix (Varenicline) is used in aiding in smoking cessation. From the drug manufacturer’s patient website, the most common side effects seen with Chantix (Verenicline) include:
- Sleep problems including trouble sleeping and vivid, unusual or strange dreams
Looking further into the prescribing information for Chantix (Varenicline), vertigo is reported as an infrequent side effect. Vertigo can be defined as a type of dizziness described as a spinning or swaying movement. Dizziness is also reported by the manufacturer as a frequent side effect.
It is possible that the side effects that you experienced can be attributed to the Chantix (Varenicline). Vomiting and dizziness or vertigo can also be side effects seen in other conditions such as migraines or uneven pressure in the middle ear. The best course of action would be to now contact your doctor or other health care provider to discuss your next steps if you have not done so already.
There are other options to aid in smoking cessation than Chantix (Verenicline) if you and your doctor determine that it is not worth the risk of side effects to give Chantix (Varenicline) another try.